MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40495
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the guidewire distal tip detached.A v-18 control wire was selected for use in recanalization procedure of the anterior tibial artery.During the recanalization, resistance was noted when retracting the v-18 control wire into the balloon catheter.While withdrawing both the balloon and v-18 control wire, the distal tip of the v-18 control wire detached but remained inside the balloon catheter.Both devices were removed together.The procedure was completed using an alternative device.There were no patient complications.
 
Additional Manufacturer Narrative
D4 - lot number: updated.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device eval by mfr: the device was returned, and technical analysis was completed on 25jul2023.The device was returned for the analysis, and it was observed that the guidewire was bent at the middle and distal tip section.It was observed that the polymer jacket was detached.Microscopic examination revealed the polymer jacket was detached.Inspection of the remainder of the device revealed no other damage or irregularities.

Brand Name
V-18 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17111080
Report Number2124215-2023-29789
Device Sequence Number11306204
Product Code DQX
UDI-Device Identifier08714729070191
UDI-Public08714729070191
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K033742
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2025
Device Model Number40495
Device Catalogue Number40495
Device Lot Number0031245469
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/05/2023
Supplement Date Received by Manufacturer06/16/2023
07/25/2023
Initial Report FDA Received Date06/12/2023
Supplement Report FDA Received Date07/10/2023
08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown